Texas, 2007Damaging Wind in Texas, June 12, 2007
June 12, 2007 · NWS OUN · 1 event in 1 county or zone
June 12th was another in a series of days with afternoon thunderstorms over northern Texas. For much of the day, the storms produced only wind gusts up to 40 mph and heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
June 12th was another in a series of days with afternoon thunderstorms over northern Texas. For much of the day, the storms produced only wind gusts up to 40 mph and heavy rain. One thunderstorm over Wilbarger county briefly became severe with strong winds. Damage was reported in Vernon, with tree limbs blown down, a few windows blown out, and an awning blown off of a house. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 2:31 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 12, 2:31 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
331 PM CDT TUE JUN 12 2007
LOOKING AT A COUPLE MAIN AREAS OF THUNDERSTORM DEVELOPMENT THIS
AFTERNOON... ONE OVER THE WESTERN THIRD OF OKLAHOMA AND OUR TEXAS
COUNTIES... AND THE OTHER OVER THE EASTERN THIRD OF OKLAHOMA.
SATELLITE AND AREA RADARS SHOW AN MCV NORTH OF CHILDRESS.
STRONG THUNDERSTORMS HAVE DEVELOPED OVER OUR WESTERN TEXAS
COUNTIES... AND ALSO OVER THE NORTHEAST TEXAS PANHANDLE. FARTHER
EAST... THUNDERSTORMS HAVE DEVELOPED ALONG A WEAK OUTFLOW
BOUNDARY... BUT HAVE GENERALLY BEEN EAST OF THE CWA. THE BEST
CHANCE FOR SEVERE THUNDERSTORMS WILL BE OVER THE WESTERN THIRD OF
THE AREA WHERE THE BETTER UPPER LEVEL SUPPORT IS CO-LOCATED WITH
MODEST INSTABILITY.
FOCUS CONTINUES TO BE ON UPPER LOW THAT WILL MOVE OVER THE
CENTRAL AND SOUTHERN PLAINS THROUGH THE END OF THE WEEKEND. MODELS
HAVE BEEN IN FAIRLY GOOD AGREEMENT WITH THE LARGER PICTURE THROUGH
THURSDAY. AFTER THAT THINGS START TO DIVERGE A BIT WITH PLACEMENT
OF THE LOW BY THE WEEKEND. AS A RESULT... HAVE FINE TUNED POPS IN THE NEAR
TERM... BUT PLAYED THE EXTENDED A LITTLE MORE GENERAL.
STILL LOOKING AT POTENTIAL FOR MULTIPLE ROUNDS OF HEAVY RAIN OVER
THE AREA. EXACT LOCATIONS STILL AREA LITTLE MUDDY WITH LOW TRACK
AND MESOSCALE FEATURES PLAYING AN IMPORTANT ROLE. TWO TO FOUR
INCHES OF RAINFALL IS NOT OUT OF THE QUESTION BY LATE IN THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 85 69 85 / 40 50 50 50
HOBART OK 71 89 68 85 / 50 50 50 50
WICHITA FALLS TX 71 91 70 87 / 50 40 50 40
GAGE OK 68 84 64 83 / 50 70 70 40
PONCA CITY OK 70 84 69 83 / 40 50 70 50
DURANT OK 72 91 70 89 / 20 30 30 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
24/08
Hazardous weather outlook, Jun 12, 11:00 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 12 2007
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE JUN 12 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH TONIGHT.
DISCUSSION...
A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT WITH
THE BEST CHANCES BEING OVER WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. THE AIRMASS ACROSS THE REGION WILL CONTINUE TO BE MOIST AND
MODERATELY UNSTABLE. AN UPPER LEVEL HIGH PRESSURE RIDGE CENTERED
OVER EASTERN OKLAHOMA WILL TEND TO KEEP THUNDERSTORM COVERAGE SPOTTY
ACROSS CENTRAL AND SOUTHEAST OKLAHOMA. RELATIVELY WEAK WINDS ALOFT
ASSOCIATED WITH THE UPPER RIDGE WILL LIMIT THE LIKELIHOOD FOR
ORGANIZED SEVERE WEATHER. HOWEVER... A FEW STORMS COULD APPROACH
SEVERE LEVELS THIS AFTERNOON AND EARLY EVENING... BRIEFLY PRODUCING
STRONG WINDS AND SMALL HAIL... BEFORE WEAKENING. THE STRONGEST
STORMS WILL LIKELY OCCUR ACROSS PARTS OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE ON WEDNESDAY... AND WILL REMAIN
HIGH THROUGH MUCH OF THE LATTER HALF OF THE WEEK AS AN UPPER LEVEL
LOW PRESSURE SYSTEM OVER NORTHERN NEW MEXICO MOVES EAST AND THEN
STALLS OVER THE CENTRAL AND SOUTHERN PLAINS AREA. A WEAK COLD FRONT
MOVING INTO WESTERN OKLAHOMA ON WEDNESDAY COULD RESULT IN A MORE
ORGANIZED AREA OF STRONG TO SEVERE THUNDERSTORMS. SINCE THE RAIN
CHANCES WILL BE RELATIVELY HIGH FOR AT LEAST 4 TO 5 DAYS... THE
POTENTIAL WILL EXIST FOR SOME AREAS TO RECEIVE HEAVY RAINFALL AND
POSSIBLE FLOODING DURING THE LATTER PART OF THIS WEEK AND INTO EARLY
NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
CJS/24In the hours before
Special weather statement, Jun 12, 2:44 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
344 PM CDT TUE JUN 12 2007
OKZ036-122105-
JACKSON OK-
344 PM CDT TUE JUN 12 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF OLUSTEE AT 344
PM CDT...MOVING NORTHEAST AT 20 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN JACKSON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 12, 2:55 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT TUE JUN 12 2007
OKZ004-122115-
HARPER OK-
355 PM CDT TUE JUN 12 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF ROSSTON AT 355
PM CDT...MOVING NORTH AT 10 MPH. STRONG WINDS OF 40 TO 50 MPH WILL
BE POSSIBLE IN WESTERN HARPER COUNTY AS THIS STORM MOVES NORTH NEAR
THE HARPER-BEAVER COUNTY LINE.
PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 12, 3:03 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT TUE JUN 12 2007
TXZ086-122115-
WICHITA TX-
403 PM CDT TUE JUN 12 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY.
AN AREA OF 40 TO 50 MPH WINDS ASSOCIATED WITH STRONG THUNDERSTORMS
IN EASTERN WILBARGER COUNTY ARE MOVING INTO WESTERN WICHITA COUNTY.
PEOPLE IN WICHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY AND BE PREPARED FOR STRONG WINDS.
Special weather statement, Jun 12, 5:03 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
603 PM CDT TUE JUN 12 2007
TXZ088-122330-
BAYLOR TX-
603 PM CDT TUE JUN 12 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF RED SPRINGS AT
603 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAINFALL...WIND
GUSTS TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS
STORM.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
Special weather statement, Jun 12, 5:32 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT TUE JUN 12 2007
OKZ011-122345-
MAJOR OK-
632 PM CDT TUE JUN 12 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR COUNTY.
A STRONG THUNDERSTORM WAS LOCATED NEAR CHESTER AT 632 PM
CDT...MOVING NORTH AT 20 MPH. VERY HEAVY RAINFALL...WIND GUSTS
45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED.
Special weather statement, Jun 12, 5:58 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT TUE JUN 12 2007
TXZ085-130015-
WILBARGER TX-
658 PM CDT TUE JUN 12 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF LOCKETT AT 658 PM
CDT...MOVING NORTH AT 30 MPH. VERY HEAVY RAINFALL...WIND GUSTS TO 45
MPH...SMALL HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS
STORM.
Thunderstorm Wind, Wilbarger
- When
- June 12, 6:10 PM CST
- Where
- Wilbarger County, Vernon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.150, -99.280
One tree was blown over with other trees having limbs blown down. A couple windows in a store were blown out and an awning was blown over a house. Monetary damages were estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, June 12, 2007$750,000 · 1 in hail · 9 events
- Drought in North Carolina, June 12 to 30, 2007$487,000 · 2 events
- Tornadoes and Flash Flood in North Dakota, June 12, 2007$300,000 · EF0 · 5 events
- Hail and Damaging Winds in Georgia, June 12, 2007$180,000 · 2.5 in hail · 9 events
- Hail and Damaging Winds in Pennsylvania, June 12, 20071 injured · $100,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Florida, June 12, 2007$109,000 · 60 kt wind · 10 events
- Flash Flood and Lightning Strike in Texas, June 12 to 13, 20071 injured · $100,000 · 2 events
- Damaging Winds and Lightning Strike in Louisiana, June 12, 2007$75,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in South Carolina, June 12, 2007$60,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Alabama, June 12, 2007$53,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Florida, June 12, 2007$50,000 · 55 kt wind · 6 events
- Lightning Strike in Florida, June 12, 2007$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42258.